MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035; PTA BALLOON DILATATION CATHETER
Model Number U357594
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that three centimeter of the pta balloon was allegedly remained in the vessel and was unable to remove the piece.Reportedly, the pta balloon piece was attached to the vessel wall with a stent.The procedure was completed using another device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2025).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 035 pta dilatation catheter was received for evaluation.During visual evaluation, a complete circumferential rupture was noted to the balloon, and the detached piece was not returned.No kinks were noted to the catheter, and no anomalies to the y-body/strain relief.Functional evaluation was not performed due to the condition of the returned device.Therefore, the investigation is confirmed for the reported detachment and complete circumferential balloon rupture as the device was returned with a portion of the balloon completely detached.However, the investigation is inconclusive for the reported removal difficulty as the conditions of use could not be replicated in the laboratory.A definitive root cause for the reported complete circumferential balloon rupture, detachment and removal difficulty could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2025), g3.H11: h1, h6 (method, result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ULTRAVERSE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17105360
Report Number2020394-2023-00415
Device Sequence Number16852527
Product Code LIT
UDI-Device Identifier00801741094347
UDI-Public(01)00801741094347
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357594
Device Catalogue NumberU357594
Device Lot NumberCMGR0183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer08/09/2023
Initial Report FDA Received Date06/12/2023
Supplement Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown